• I am taking Stivarga pills which were just approved for colon cancer patients.

    Asked by StegalMan on Thursday, February 21, 2013

    I am taking Stivarga pills which were just approved for colon cancer patients.

    Is anyone else taking it and experiencing significant side effects?

    4 Answers from the Community

    4 answers
    • carm's Avatar
      carm

      StegalMan,
      I hope you are not having a difficult time of it with this drug. I have attached a link to chemocare.com that will give you info on the drug if you do not already have it. As a nurse I see many patients with chemo questions, specifically regarding side effects, and it makes me wonder whether patient education is falling to the wayside in an effort to see more patients in a given day. I hope this link can give you some clarity, and I hope you are seeing some promising results with the drug, Carm RN.

      http://www.chemocare.com/chemotherapy/drug-info/stivarga.aspx

      over 5 years ago
    • Peroll's Avatar
      Peroll

      I sam also on stivarga and I have some side effects. I havew has lots od diarrhea but I have been able to sort of control perscription (diphenoxylate-atropine) and non perscription (loperamide HCI) antidiarrheal. My oncologist also recommended adding perscription pain killers that often cause constipation and bemadryl that dries you out too. All that seems to help. I have also had quire a bit of fatigue, a voice change that makes me sound hoarse all the time and some toung irritation. These did get mnuch better on my 7 day break (I am on pills for 21 days and off for 7 days). I am now just over a week into my second 21 days and am having the same things again. Let me know what your experiencing, I am curious.

      over 5 years ago
    • StegalMan's Avatar
      StegalMan

      Thanks to all of you. @Peroll I have mainly fatigue, diarrhea, and loss of appetite, nothing tastes good. Thanks for your information. I guess I'm doing about normal then.

      over 5 years ago
    • malibusnrise's Avatar
      malibusnrise

      I'm taking Stivargo. The first 3 weeks (4 pills day) I developed high blood pressure and jaundice. By lab work showed high level ob Bilirubin. My liver enemas were good. After a brief hiatus my oncologist put me on 2 pills a day
      He originally told me to take 1 pill after breakfast and the other pill after dinner. Since we have family dinners I decided to take 1 pill after bkfst and the other pill with lunch. So far I haven't gotten any side effects after the jaundice
      I do take Synthroid, Losartin for BP and Iferex for iron. This week was my free week and for the past two days I've been having diarrhea. I started Immodium last night and today. I'm hoping that and a bland diet with apples, applesauce, bananas, white rice will help. I also bought Gatorade so I dont lose electrolytes.

      4 months ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.